Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS Mobile, AL

April 25, 2006Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2006, 2:15 PM CDT for Clarke County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 2:15 PM CDT (19:15 UTC)
Expired
Apr 25, 2006, 2:38 PM CDT
In force
23 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Clarke County, AL

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 251916
SVRMOB
ALC025-252000-
/O.NEW.KMOB.SV.W.0069.060425T1915Z-060425T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
215 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CLARKE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 300 PM CDT

* AT 213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM PRODUCING DIME SIZE HAIL.  THIS STORM WAS JUST NORTH OF 
JACKSON...OR ABOUT 15 MILES SOUTHWEST OF GROVE HILL... AND MOVING 
NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALKER SPRINGS BY 230 PM CDT
  ALLEN AND SUGGSVILLE BY 250 PM CDT
  WHATELY AND GROVE HILL BY 255 PM CDT

LAT...LON 3156 8799 3146 8789 3157 8764 3175 8773

$$
1 follow-up statement
000 
WWUS54 KMOB 251938
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT TUE APR 25 2006

ALC025-251947-
/O.CAN.KMOB.SV.W.0069.000000T0000Z-060425T2000Z/
CLARKE AL-
237 PM CDT TUE APR 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY IS
CANCELLED...

THE STORM THAT PRODUCED SLIGHTLY LARGER THAN DIME SIZE HAIL NEAR 
LEROY HAS WEAKENED AND THE WARNING HAS BEEN CANCELLED.

LAT...LON 3156 8799 3146 8789 3157 8764 3175 8773

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE APR 25 2006

.UPDATE...REMOVED MORNING WORDING AND ADJUSTED WINDS AND POPS A FEW
PLACES. LOOKS LIKE MOST SHOWER AND THUNDERSTORMS ACTIVITY THE
REMAINDER OF THE AFTERNOON WILL BE NORTH OF INTERSTATE 10 AND OVER
INLAND SOUTHEAST MISSISSIPPI. VERY LITTLE SHEAR BUT WET BULB ZEROES
LOWER THAN USUAL SO MAY GET A FEW REPORTS OF HAIL...LIKELY SMALL
ALONG WITH GUSTY WINDS AND SOME SPOTS OF HEAVY RAIN...SUFFICIENT TO
CAUSE PONDING IN THE POOR DRAINAGE AREAS AND LOW SPOTS./11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST
AND WEAK UPPER SUPPORT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY
AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE
DAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 5:52 PM CDTSevere Thunderstorm WarningMOBBaldwin38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.